MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain.It is well established pd patients are at high risk for infections of the peritoneum.The cause of the patient¿s peritonitis can be attributed to touch contamination during ccpd therapy as reported by a medical professional.Non-adherence to aseptic technique (or touch contamination) is the leading cause of transmission of peritonitis causing pathogens.This is further evidenced by the presence of a microorganism that is part of the normal flora of the human hands and skin.Therefore, the liberty cycler set can be excluded as a root cause or contributor to this patient¿s adverse event.Based on the required information, there was no allegation or objective evidence any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Event or Problem Description
The information in the complaint file has been reviewed.On (b)(6) 2022, during a follow up, a peritoneal dialysis registered nurse [(pd)rn] reported this patient on continuous cyclic pd (ccpd) therapy on the liberty select cycler experienced peritonitis.There was no specific allegation this adverse event was due to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pdrn, it was reported this patient presented to the outpatient clinic on (b)(6) 2022 with abdominal pain and cloudy peritoneal effluent fluid.Peritoneal effluent fluid cultures and a white blood cell (wbc) count taken in the outpatient clinic on (b)(6) 2022 presented with staphylococcus epidermidis and a wbc count of 182/mm3.The patient was diagnosed with peritonitis due to touch contamination during ccpd therapy on the liberty select cycler at home.It was explained the patient has poor eyesight, so a caretaker typically assists the patient with pd therapy.The patient¿s caretaker was unavailable for a few pd treatments and the patient did not use his organizer which caused contamination to his extension set and patient line.The patient was not hospitalized for this event and prescribed intraperitoneal (ip) vancomycin every 5 days for two weeks and ip ceftazidime every day for two weeks (dosages unknown).The patient¿s ip ceftazidime was discontinued upon culture results.The patient recovered from this event and remains asymptomatic.It was confirmed the patient¿s peritonitis and associated symptoms were not due to a deficiency or malfunction of any fresenius product(s) or device(s).The patient continues ccpd therapy on the same liberty select cycler at home following this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.No product will be returned from the distribution center to be analyzed since the lot number is unknown and no information was found from this patient regarding to the product been delivered.A review of the user guide was performed.The user guide states as a warning before starting the treatment, ¿you must use aseptic technique as directed by your pd nurse to prevent infection¿.At this time, the reported incident could be attributed to end user error in accordance with the complaint description.As the complaint sample was not available a physical evaluation could not be performed, therefore the alleged event could not be confirmed.Since the complaint sample is not available for evaluation and no device history records (dhr) was not performed since the lot number is unknown and no information was found on the sap system, the alleged event could not be confirmed.As the complaint sample was not available a physical evaluation could not be performed, therefore the alleged event could not be confirmed.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
1100 e, military hwy, suite c
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15084699
Report Number0008030665-2022-00861
Device Sequence Number14742730
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-95004
Device Catalogue Number050-95004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight92 KG